Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A classification of trigonometrical thin sets
and their interrelations


Author: Peter Elias
Journal: Proc. Amer. Math. Soc. 125 (1997), 1111-1121
MSC (1991): Primary 42A28; Secondary 04A20
DOI: https://doi.org/10.1090/S0002-9939-97-03661-7
MathSciNet review: 1363456
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a uniform way of classifying thin sets of harmonic analysis related to absolute convergence of trigonometric series. This classification covers classical classes $(\mathcal {D},\mathcal {P}\mathcal {D},\mathcal {A}, \mathcal {N}_0,\mathcal {N})$ and yields two new ones ($\mathcal {B}_0$ and $\mathcal {B})$. We study interrelation between these classes concerning combinatorial structure of thin sets.


References [Enhancements On Off] (What's this?)

  • 1. J. Arbault, Sur l'ensemble de convergence absolue d'une série trigonométrique, Bull. Soc. Math. France 80 (1952), 253-317. MR 14:1080d
  • 2. T. Bartoszynski, Combinatorial aspects of measure and category, Fund. Math. 127 (1987), 225-239. MR 88m:04001
  • 3. N. K. Bary, A Treatise on Trigonometric Series, Macmillan, New York, 1964. MR 30:1347
  • 4. L. Bukovský, N. N. Kholshchevnikova and M. Repický, Thin sets of harmonic analysis and infinite combinatorics, to appear in Real Anal. Exchange. CMP 95:17
  • 5. E. K. van Douwen, The integers and topology, Handbook of Set-Theoretic Topology (K. Kunen and J. E. Vaughan eds.), North-Holland, Amsterdam, 1984, pp. 111-167. MR 87f:54008
  • 6. P. Elias, Systemization of classes of thin sets related to the absolute convergence of trigonometric series (in Slovak), Master thesis, Univerzita P. J. Safárika, Kosice, 1993.
  • 7. S. Kahane, Antistable classes of thin sets in harmonic analysis, Illinois J. Math. 37 (1993), 186-223. MR 94g:43005
  • 8. J. Marcinkiewicz, Quelques théorèmes sur les séries et les fonctions, Bull. Sém. Math. Univ. Wilno 1 (1938), 19-24.
  • 9. A. W. Miller, Some properties of measure and category, Trans. Amer. Math. Soc. 266 (1981), 93-114. MR 84e:03058a
  • 10. R. Salem, The absolute convergence of trigonometric series, Duke Math. J. 8 (1941), 317-334. MR 2:360f
  • 11. J. E. Vaughan, Small uncountable cardinals and topology, Open Problems in Topology (J. van Mill and G. M. Reed eds.), North-Holland, Amsterdam, 1990, pp. 195-216. MR 92c:54001
  • 12. T. Viola, Sull'insieme dei punti di convergenza delle serie trigonometriche generali, Ann. Scuola Norm. Sup. Pisa (2) 4 (1935), 155-162.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A28, 04A20

Retrieve articles in all journals with MSC (1991): 42A28, 04A20


Additional Information

Peter Elias
Affiliation: Matematický ústav SAV, Jesenná 5, 041 54 Košice, Slovakia
Email: elias@duro.upjs.sk

DOI: https://doi.org/10.1090/S0002-9939-97-03661-7
Received by editor(s): June 8, 1995
Received by editor(s) in revised form: October 11, 1995
Additional Notes: This work was supported by grant 2/1224/94 of Slovak Grant Agency.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society